Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 15, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 11, 2022, 1:29 PM CST for 27 counties in Minnesota. It took effect at Feb 11, 2022, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 1:29 PM CST (19:29 UTC)
- In effect from
- Feb 11, 2022, 6:00 PM CST
- Expired
- Feb 12, 2022, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 27 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS43 KMPX 111929 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 129 PM CST Fri Feb 11 2022 MNZ041-047-048-054>057-064-065-073-121500- /O.NEW.KMPX.WC.Y.0015.220212T0000Z-220212T1500Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Redwood- Including the cities of Alexandria, Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Granite Falls, Olivia, and Redwood Falls 129 PM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, southwest and west central Minnesota. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ042>044-049>051-058-059-066>068-074-075-082-083-091-092-121500- /O.NEW.KMPX.WC.Y.0015.220212T0300Z-220212T1500Z/ Todd-Morrison-Mille Lacs-Stearns-Benton-Sherburne-Meeker-Wright- McLeod-Sibley-Carver-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Long Prairie, Little Falls, Princeton, St Cloud, Sauk Rapids, Elk River, Litchfield, Monticello, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 129 PM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills of 20 to 30 below zero. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
520 WWUS43 KMPX 120314 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 914 PM CST Fri Feb 11 2022 MNZ041>044-047>051-054>059-064>068-073>075-082-083-091-092-121115- /O.CON.KMPX.WC.Y.0015.000000T0000Z-220212T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Yellow Medicine-Renville-McLeod-Sibley-Carver-Redwood-Brown- Nicollet-Watonwan-Blue Earth-Martin-Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 914 PM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, southwest and west central Minnesota. * WHEN...Through 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
425 WWUS43 KMPX 121454 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 854 AM CST Sat Feb 12 2022 MNZ041>044-047>051-054>059-064>068-073>075-082-083-091-092-121600- /O.EXP.KMPX.WC.Y.0015.000000T0000Z-220212T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Yellow Medicine-Renville-McLeod-Sibley-Carver-Redwood-Brown- Nicollet-Watonwan-Blue Earth-Martin-Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 854 AM CST Sat Feb 12 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 12:05 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 11, 12:05 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1205 PM CST Fri Feb 11 2022 .DISCUSSION...(Today through Thursday) Issued at 336 AM CST Fri Feb 11 2022 KEY MESSAGES: - Brisk northwest winds and falling temepratures today, with gusts near 45 mph and some blowing snow across western MN. - Colder temperatures will follow Friday night into Saturday morning, with wind chills of -15 to -30 degrees. TODAY AND SATURDAY - Cold air advection and high pressure will build across the region today. This will lead to breezy northwest wind gusts. Areas of snow and rain showers will sweep across the region this morning, with a small chance for some freezing drizzle. Temperatures will fall throughout the day, and all locations across the forecast area will fall below zero tonight. Winds will decrease, but remain strong enough to produce wind chill values of -15 to -30 degrees late tonight into Saturday morning. On Saturday high pressure will center itself across the region, so expect sunny skies and decreasing winds, but cold temperatures. SATURDAY NIGHT AND SUNDAY - Clear skies will quickly give way to clouds late Saturday as a shortwave trough drops southward across the region Saturday night. H850 warm air advection will develop across southwest Minnesota in response to this wave, and isentropic ascent will lead to light snow developing as well. Guidance has been consistent in painting light QPF across the Upper Minnesota River Valley down toward I-90, and the set up favors light snow, so have increased pops toward 60 percent since the chance of it snowing down there appears to be greater than the chance of it not snowing. This system will quickly exit by Sunday morning, with less than an inch of accumulation expected. Sunday will be dry, with slightly warmer temperatures. MONDAY THROUGH FRIDAY - No significant changes from the previous forecast. Temperatures will moderate as a trough digs to the southwest. The potential for this trough becoming a snow storm over the Upper Midwest still hinges on the timing of the northwest flow shunting this feature to the east, and the trend remains for for a storm track from Kansas through Michigan. In fact, only 2 of the 50 ECMWF EPS members have 5" or more snow at MSP, with the GEFS showing similar, very low probabilities. That means relatively impactless weather for most of next week across Minnesota and northwest Wisconsin. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1137 AM CST Fri Feb 11 2022 Biggest question this period is how long will the low 2000ish foot clouds hang around. Strong cold advection will send atmospheric profiles below the dendritic growth zone, which is when it becomes too cold to support widespread cloud cover. These cold temps combined with subsidence from incoming high are helping to drive the clearing we're seeing over northwest MN. Model clustering is actually pretty high for when these clouds depart MN terminals, with a bit more spread for how long they hang on in WI. Went with a mean of the short term models for when to bring VFR back, which is an hour or two slower than the LAV. Based current satellite trends, this may be too long to hold on to the clouds if anything. Not expecting any more than flurries for falling snow this afternoon, with blowing snow continuing at AXN for most of afternoon. KMSP...Obs upstream have cloud heights between 2k and 3k feet, so confidence is high cigs will remain above the 018 threshold. Model spread for when VFR conditions return is from 3z to 7z. Late in the period, mid clouds will be increasing again ahead of another potential light snow we'll have to consider with the 00z TAFs. /OUTLOOK FOR KMSP/ Sun...MVFR. Chc PM -SN. Winds bcmg SSW 5-15 kts Mon...VFR. Winds NW 5-15 kts Tue...VFR. Winds SE 10-20G30 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...MPG
Hazardous weather outlook, Feb 11, 9:17 AM CST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 917 AM CST Fri Feb 11 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121530- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 917 AM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Northwest winds gusting to around 40 mph will lead to areas of blowing snow across portions of west central and central Minnesota into this afternoon. Plunging temperatures and breezy northwest winds will result in dangerous cold tonight. Wind chill values will range from 20 degrees below to 35 degrees below zero in western Minnesota and 15 below to 25 below zero in eastern Minnesota and western Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chill values of 15 below to 30 degrees below zero will continue through Saturday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:56 AM CST | Wind Advisory | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 8 hr |
Nearby
Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.